Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Have very thin hair, can see scalp when using gel, have bald spot. Is this normal?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 115 Questions
Question
I am only 14 years old and I have very thin hair. When I gel it you can see my scalp. Is this normal?
I also have a sort of big bald spot where my hair grew in.

Posted Sun, 23 Sep 2012 in Skin Hair and Nails
 
 
Answered by Dr. Mihail Iepure 1 hour later
Hello,
Welcome to Healthcare Magic,
No, it is not normal at your age to have bald spots and thin hair. Alopecia or baldness are more common for old peoples, but never for youngers. This condition may occur due to many causes : androgenetics (hormonal disbalance ), genetic predisposition, side effects of drugs, poisoning ( metals, radiation,) systemic disorders, infections ( fungus ), external factors like shampoo, soap, lotions, etc.. I would advice you make an self assessment test, taking in consideration above mentioned possible causes and seek Doctor consultation and request specific test : complete blood count, biopsy with histologic exam and other diagnostic tests that will help you understand your condition , find cause and accordingly choose most effective treatment.
Hope this helps and I have answered your query. If you have additional queries don’t hesitate to ask.

Best Regards,

Dr.Mihail
Above answer was peer-reviewed by
 
Follow-up: Have very thin hair, can see scalp when using gel, have bald spot. Is this normal? 14 hours later
I actually don't have a bald spot. It is just that the crown on my head is wide. Also my scalp is very itchy and feels dry. How can I fix these issues?
 
 
Answered by Dr. Mihail Iepure 8 hours later
Welcome back,
Definitely there are present inflammatory process, and intense itching an dry skin suggestive for dermatitis, but there also can be involved many other causes and accordingly Doctor will provide treatment. I would advice you use soap , body lotions , shampoo (baby shampoo )with neutral pH as a medication in generally indicated topical ( local ) glucocorticoids like hydrocortisone or triamcinolone, antihistaminic local cream like doxepin . But , my recommendation that final decision regarding treatment and further management must be done by Dermatologist. He will guide you correctly after carefully physical assessment.
Hope this helps and I have answered your query. If you have additional queries don’t hesitate to ask.

Best Regards,

Dr.Mihail
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor